Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What cause profuse sweating while on anxiety medication?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2006
Answered : 1776 Questions
Question
Hi. My name is xxxxxxx.
For years - for as long as I can remember, I sweat profusely - specifically & especially around my face. Many times so bad, I look like I just showered. This happens If the weather is freezing or if it's hot out. It happens if I am doing nothing, or simply working in the kitchen, or working hard. I was referred to a dermatologist once, with no results but some kind of anxiety pill - thinking it was just stress related. Nothing changed. Then I read about thyroid on WebMD. My older sister took a thyroid pill for something for 50 years. Could my sweating be something that my thyroid is responsible for!!? Can it be tested? Thanks for any advice.
 
 
Answered by Dr. Mirjeta Guni 29 minutes later
Brief Answer:
Yes, thyroid function should be checked.

Detailed Answer:
Hello and thank you for asking!
I have gone carefully through your concern.
If course the thyroid function should be tested in every case with exessive sweating.
The fact that you have a sister with thyroid problems , increases the probability.
Check TSH, Ft4 and Ft3 and try to attach the result.
Will be a pleasure to help you further to interpret the results and guide for further examinations if needed.
Best wishes,
Dr.Mirjeta
Above answer was peer-reviewed by
 
Follow-up: What cause profuse sweating while on anxiety medication? 12 hours later
Thank you.
What are TSH, Ft4 and Ft3? Do I request that my doctor order these tests?
 
 
Answered by Dr. Mirjeta Guni 7 hours later
Brief Answer:
Thyroid hormones;

Detailed Answer:
Hi again,

These tests are needed to check the thyroid function.

I do not know how does it function in your country but I think a general physician is needed to prescribe them. So, yes, please request your doctor to order these tests.

Best wishes,
Dr.Mirjeta

Above answer was peer-reviewed by
 
Follow-up: What cause profuse sweating while on anxiety medication? 18 days later
nothing has changed.
no thyroid issues detected in tests
so the same sweating issues exist that I've fought for years and years.
 
 
Answered by Dr. Mirjeta Guni 14 hours later
Brief Answer:
Botox is suggested;

Detailed Answer:
Welcome back!
If there is no medical condition causing it and it affects your daily life, i would suggest to treat it with Botox injections or Botulinum toxine, (the face, underarms and the palm of the hands). It is FDA approved and does not have side effects.
It is very effective but is temporary (may need treatment every 6 months to one year).
You should discuss with your dermatologist and explain him/her that anxiolitixs do not work. So the next step will be Botox injections.
Hope the information will help.
Best wishes,
Dr.Mirjeta
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
,  

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor